Arkansas, 2007

Hail and Damaging Wind in Arkansas, June 5, 2007

June 5, 2007 · NWS LZK · 3 events in 2 counties and zones

High pressure flattened out at times in early June. This allowed a cold front to approach from the northwest on the 5th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

High pressure flattened out at times in early June. This allowed a cold front to approach from the northwest on the 5th. The high prevented the front from making it into central and southern sections of the state, with the front eventually forced back to the north.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 5, 1:56 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 5, 1:56 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
256 PM CDT TUE JUN 5 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
WEAK SURFACE BOUNDARY MOVING INTO NORTHERN ARKANSAS THIS AFTERNOON.
THIS IS GENERATING ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY
ACROSS NORTHERN ARKANSAS. EXPECT THESE TO CONTINUE THROUGH
SUNSET...AND THEN DISSIPATE.

NEXT SYSTEM WILL DEVELOP IN THE PLAINS OVERNIGHT ALONG THE LOW LEVEL
JET. HOWEVER...WITH TROUGH DEVELOPING IN THE WEST...SYSTEM AND
PRECIP WILL GO NORTH OF THE AREA. WILL SEE SOME CLOUD COVER WITH
THIS ACROSS THE NORTH AND WEST.

HAVE CONTINUED DRY FORECAST FOR WEDNESDAY AND THURSDAY...AS UPPER
RIDGE BUILDS ACROSS THE AREA. TEMPERATURES WILL WARM INTO THE UPPER
80S TO THE LOWER 90S.

MAIN FEATURE WITH THE SHORT TERM WILL BE FRONT MOVING INTO THE AREA
THURSDAY NIGHT AND FRIDAY. HAVE SMALL POPS THURSDAY EVENING ACROSS
THE NORTHWEST...WITH CHANCE POPS AREA WIDE ON FRIDAY. COULD SEE
SEVERE POTENTIAL FRIDAY...AND HAVE INDICATED IN THE HWO.

FRONT LOOKS TO STALL OUT ACROSS THE AREA FRIDAY EVENING...AND HAVE
POPS CONTINUING INTO THE LONG TERM.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
AN UPPER RIDGE WILL BUILD OVER THE AREA THROUGH THE PERIOD. THE
UPPER FLOW WILL BE ZONAL THROUGH MONDAY THEN BECOME SOUTHWEST BY
TUESDAY. MUCH OF THE MOISTURE WILL REMAIN NORTH OF THE STATE.

A STATIONARY FRONT WILL BEGIN IN SOUTHERN ARKANSAS SATURDAY THEN
SLOWLY MOVE NORTH AS A WARM FRONT THROUGH THE WEEKEND AND OUT OF THE
STATE MONDAY. WILL KEEP SMALL CHANCES OF SHOWERS AND THUNDERSTORMS
IN THE AREA THROUGH MONDAY. DRIER AIR MOVES IN FOR TUESDAY SO WILL
NOT MENTION PRECIP. TEMPERATURES WILL CONTINUE TO BE SLIGHTLY ABOVE
NORMAL WITH HIGHS GENERALLY IN THE MID 80S TO LOWER 90S...AND LOWS
IN THE 60S TO LOWER 70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  89  69  90 /  20  10  10  10
CAMDEN AR         65  92  73  93 /  20  10  10  10
HARRISON AR       60  87  65  88 /  20  10  10  20
HOT SPRINGS AR    63  91  71  92 /  20  10  10  10
LITTLE ROCK   AR  64  91  71  92 /  20  10  10  10
MONTICELLO AR     66  92  73  93 /  20  10  10  10
MOUNT IDA AR      62  91  71  92 /  20  10  10  20
MOUNTAIN HOME AR  60  87  65  88 /  20  10  10  20
NEWPORT AR        64  90  69  91 /  20  10  10  10
PINE BLUFF AR     65  92  72  93 /  20  10  10  10
RUSSELLVILLE AR   60  90  69  91 /  20  10  10  20
SEARCY AR         63  90  70  91 /  20  10  10  10
STUTTGART AR      66  92  71  93 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...51
Hazardous weather outlook, Jun 5, 4:00 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 5 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONTAL SYSTEM IS FORECAST TO MOVE INTO NORTH ARKANSAS BY
THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING HOURS OVER NORTHERN PARTS OF THE
STATE. GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH SOME OF
THE STORMS...BUT THE CHANCES OF SEVERE WEATHER WILL BE LIMITED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER FRONT WILL MOVE SOUTHWARD INTO ARKANSAS THURSDAY NIGHT AND
FRIDAY...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF
THE STORMS COULD REACH STRONG OR SEVERE LEVELS FRIDAY AFTERNOON AND
EVENING...CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE. THE BOUNDARY WILL GRADUALLY LIFT
BACK NORTHWARD LATE FRIDAY NIGHT AND SATURDAY.

WIDELY SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...WILL REMAIN IN THE FORECAST INTO THE EARLY PART OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

44

The radar

The Little Rock radar (KLZK), 85 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Van Buren

When
June 5, 3:45 PM CST
Where
Van Buren County, Clinton
Measured
0.75 in hail
Reported by
Public
Coordinates
35.580, -92.470

Hail, Van Buren

When
June 5, 4:05 PM CST
Where
Van Buren County, Alread
Measured
0.75 in hail
Reported by
Public
Coordinates
35.630, -92.680

Thunderstorm Wind, Faulkner

When
June 5, 5:20 PM CST
Where
Faulkner County, 2 mi SW of Holland
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.150, -92.305

A few trees and power lines were reported down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28713, 28715, 28725.